Aa
A
A
Close
Avatar universal
Depo Provera and migraines
I had had baby in Sept 04 and then went on Depo Provera a month later.  A year later I started getting manic depressant and just didnt feel right.  This was the second time that this happened to me on Depo Provera so I immediately went off.  I let my system clean out for a month and then went onto Lo Ovoral pills and into the 8th day of the second pack I started to get these horrible migraines.  I have never been sickly or have had headhaches in my life.  The migraines lated from Dec 6 to Dec 23rd.  Then they went away and I started getting heart palpatations and chest pains.  5 days later the migraines came back less severe but I have tingling in my arms, wake every 2 hours during the night, am dizzy all day and just dont feel right.  The palpatations went away when this started.
Could this be the result of Depo Provera or hormones?  Im so scared my head is so messed up all day every day and Im nervous that its life threatening!!
Cancel
7 Answers
7 Answers
Page 1 of 1
Avatar universal
Hi I was on depo not for long either my side effects were soooo bad I Also have exactly what you have now my doctor now has me on antidepresants its funny I was in the exact siutation as you just had a baby went on depo have very bad side effects now that I got off and my doctor has me on antidepressants Im okay but I did visit a sit on the web about depo horr story It opeaned my eyes ( mabe a little to wide) but in my sisuation my doctor blamed new born baby depo and basicaly the hormone thing. good luck You should visit that site I mentioned. good luck keep safe.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Thank you Kazzy.  It very well could have been the pills and not the Depo.  When I went off of Depo 5 years ago I had no issues at all.  Has anyone ever heard of it taking a whole cycle to balance your hormones after being taken off all birth control?  My doctor says that the headaches should stop after I cycle a month with out pills.  I just cant see any end in sight with these headaches and I still have 10 days to go before the end of this cycle.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi Lucy.......I've been off Depo for 2mths and I am constantly bleeding, but due to the side effect of losing bone density, I am afraid to get back on the shot. I am still bleeding though. In the beginning it was heavy (used to feel depressed), now it comes and stays on for 6 days (go off the 7th day) then continues the same cycle. I don't like taking the pills (make me sick)....not so happy about the vaginal ring or the patch. Don't know no other BC method. What should a girl do?
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi! I'm on the Depo and I love it. I do suffer from mood swings maybe 2 weeks before I'm due for another shot. I took it for 5years the first time and came off to have a baby and now I have been on it for 2 years.  Everybody handle things differently. My friend had vaginal bleeding for 3 months in a row. When I suffer from mood swings my husband just deal with me. I just don't believe in taking antidepressants.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
fyi:  depo does take away the calisim within your bones. make sure that you are taking a supplement. you can give very weak bones. they took me off of it. i was on it for 9years. just a little info for ya'll.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My wife was on depo and got near daily migrains and terrible depression, but we didn't realize that's what the problem may have been at the time.  When she asked her doctor about the bone density problem she was put on calcium supplements which gave her numerous kidney stones. That's when I decided enough was enough and got a vasectomy and got her off birth control all together.  Now she has no migraines, rare depression, and no more kidney stones.  We already had 4 kids and knew we were done so the vasectomy was just a matter of getting it done. My point is that the depo and probably all artificial hormones are bad in some way. I question what's causing all the breast, ovarian, etc. cancers. It's well established that hormones, at the least, feed cancer growth.  
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
1580318 tn?1452015597
Blank
Shannon79 commented on photo
3 hrs ago
587083 tn?1327123862
Blank
zouzi commented on Please be aware of th...
5 hrs ago
1236893 tn?1408490528
Blank
Please be aware of this!!!!!!
5 hrs ago by gymdandee
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
134578 tn?1455656688
Blank
Avatar universal
Blank
973741 tn?1342346373
Blank
136956 tn?1425609872
Blank
Mississauga, ON
1415482 tn?1459706314
Blank
Kingston, Jamaica
1340994 tn?1374197577
Blank
Raleigh, NC
Women's Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
134578 tn?1455656688
Blank
Avatar universal
Blank
973741 tn?1342346373
Blank
136956 tn?1425609872
Blank
Mississauga, ON
1415482 tn?1459706314
Blank
Kingston, Jamaica
1340994 tn?1374197577
Blank
Raleigh, NC